Alert archive / Montana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 2, NWS Missoula, MT

May 13, 2013Granite County, Missoula County, Ravalli County, Montana; Idaho County, Idaho

NWS Missoula, MT issued this severe thunderstorm warning at May 13, 2013, 6:11 PM MDT for Granite County, Missoula County, Ravalli County, Montana; Idaho County, Idaho. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2013, 6:11 PM MDT (00:11 UTC)
Expired
May 13, 2013, 7:00 PM MDT
In force
49 min
Issued by
NWS Missoula, MT
Area
Storm-based polygon

Counties Idaho County, ID, Granite County, MT, Missoula County, MT, Ravalli County, MT

The radar

The Missoula radar (KMSX), 45 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 2:57 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 0.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2013-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2013-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WUUS55 KMSO 140011
SVRMSO
IDC049-MTC039-063-081-140100-
/O.NEW.KMSO.SV.W.0002.130514T0011Z-130514T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
611 PM MDT MON MAY 13 2013

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN IDAHO COUNTY IN CENTRAL IDAHO...
  NORTHERN GRANITE COUNTY IN WEST CENTRAL MONTANA...
  NORTHERN RAVALLI COUNTY IN WEST CENTRAL MONTANA...
  SOUTHEASTERN MISSOULA COUNTY IN WEST CENTRAL MONTANA...

* UNTIL 700 PM MDT/600 PM PDT/.

* AT 610 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
  STORM WAS LOCATED 7 MILES WEST OF VICTOR...OR ABOUT 16 MILES
  NORTHWEST OF HAMILTON...AND WAS MOVING EAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...BEARMOUTH...BELL CROSSING...CLINTON...
  CORVALLIS...FLORENCE...GARNET...GREENOUGH...MAXVILLE...NIMROD...
  PINESDALE...POTOMAC...QUIGLEY...STEVENSVILLE...TURAH...VICTOR AND
  WOODSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS ARE LIKELY WITH THIS SEVERE THUNDERSTORM. LARGE HAIL
IS POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT
OUTSIDE...MOVE TO A WELL PROTECTED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING/900 PM PDT MONDAY EVENING/ FOR NORTH CENTRAL IDAHO AND
NORTHWESTERN MONTANA.

&&

LAT...LON 4702 11341 4644 11313 4625 11453 4654 11463
TIME...MOT...LOC 0010Z 249DEG 64KT 4648 11419

$$
2 follow-up statements
435 
WWUS55 KMSO 140041
SVSMSO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
641 PM MDT MON MAY 13 2013

IDC049-MTC081-140051-
/O.CAN.KMSO.SV.W.0002.000000T0000Z-130514T0100Z/
IDAHO ID-RAVALLI MT-
641 PM MDT MON MAY 13 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RAVALLI AND
NORTHEASTERN IDAHO COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING/900 PM PDT MONDAY EVENING/ FOR NORTH CENTRAL IDAHO AND
NORTHWESTERN MONTANA.

LAT...LON 4644 11313 4638 11377 4656 11384 4658 11384
      4659 11382 4663 11380 4666 11383 4667 11389
      4681 11395 4702 11341
TIME...MOT...LOC 0041Z 249DEG 64KT 4663 11341

$$

MTC039-063-140100-
/O.CON.KMSO.SV.W.0002.000000T0000Z-130514T0100Z/
MISSOULA MT-GRANITE MT-
641 PM MDT MON MAY 13 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTHERN GRANITE AND SOUTHEASTERN MISSOULA COUNTIES...

* AT 636 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED NEAR QUIGLEY...OR ABOUT 19 MILES WEST
  OF DRUMMOND...AND WAS MOVING EAST AT 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR NORTH CENTRAL IDAHO AND NORTHWESTERN MONTANA.

&&

LAT...LON 4644 11313 4638 11377 4656 11384 4658 11384
      4659 11382 4663 11380 4666 11383 4667 11389
      4681 11395 4702 11341
TIME...MOT...LOC 0041Z 249DEG 64KT 4663 11341

$$
722 
WWUS55 KMSO 140051
SVSMSO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
651 PM MDT MON MAY 13 2013

MTC039-063-140101-
/O.EXP.KMSO.SV.W.0002.000000T0000Z-130514T0100Z/
MISSOULA MT-GRANITE MT-
651 PM MDT MON MAY 13 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRANITE AND
SOUTHEASTERN MISSOULA COUNTIES EXPIRES AT 700 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR NORTH CENTRAL IDAHO AND NORTHWESTERN MONTANA.

LAT...LON 4644 11313 4638 11377 4656 11384 4658 11384
      4659 11382 4663 11380 4666 11383 4667 11389
      4681 11395 4702 11341
TIME...MOT...LOC 0051Z 249DEG 64KT 4667 11316

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:47 PM MDT, 3 hours 24 minutes earlier.

Area forecast discussion, May 13, 2:47 PM MDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
247 PM MDT Mon May 13 2013

.DISCUSSION...A very unstable atmosphere has developed over north
central Idaho and western Montana this afternoon. The unique
nature of this situation is very strong winds aloft, creating a
profile which should support scattered thunderstorms and isolated
severe thunderstorms through early this evening. The storms should
support brief heavy rain, lightning, and small hail. However, the
main weather impact should be strong winds and possibly damaging
winds with a few of the storms. The corridor that may see the
strongest storms will be from roughly Grangeville to Orofino east
northeastward across the northern Bitterroot, Missoula valley,
Mission valley, and Seeley Lake/Bob Marshall Wilderness. The
precise location of the strongest storms will be conveyed through
special statements and Twitter, with any severe storms headlined
with a "severe thunderstorm warning". So...keep a watch through
your favorite news source or Twitter for latest storm locations. National
Weather Service Twitter is located at twitter.com/NWSMissoula.

With the passage of the cold front early this evening...moderate
to strong westerly winds should occur from the Clearwaters
eastward across western Montana and Lemhi County. The strongest of
these cold frontal associated winds should be from Lemhi County northward
across western Montana to Butte, Deerlodge, Anaconda, Hamilton,
and Missoula. Wind gusts 40 to 50 mph are possible.

In addition to the storms described above, very warm temperatures
have produced high stream/creek flows in many areas. The passage
of the cold front this evening will support widespread showers
across northwest Montana and northern Idaho, mainly from Orofino
northward and Missoula northward this evening and tonight. Up to
0.50 inches of precipitation may occur in the higher terrain from
the Mission Mountains to Glacier Park. However, most valleys
should see less than 0.25 inches of precipitation, except with
isolated stronger thunderstorms. These showers, combined with
another warm day today, should produce additional stream and river
rises into Tuesday. Please see our website...weather.gov/Missoula
for more information about current flood warnings and streams of
interest because of rising water and high stream flows.

A drier and cooler westerly flow is expected Tuesday.

Temperatures should again slowly warm Wednesday as the air mass
warms slowly under a more southwest flow aloft.

The atmosphere is again expected to moisten and become unstable
Thursday into Saturday as a series of weather disturbances move
across north central Idaho and western Montana.

&&

.AVIATION...A very unstable atmosphere and strong winds aloft will
create an environment for scattered thunderstorms and possibly a
few severe thunderstorms from north central Idaho (Orofino) across
west central Montana into early this evening. KMSO appears to be
the site that could be impacted by the stronger storms. In
addition, a rather strong cold front will move across northern
Idaho and western Montana this evening. This front will deliver
strong west winds to most areas. Widespread showers should develop
across northern Idaho and western Montana through this evening
with local mountain obscuration.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY until 9 PM MDT this evening Butte/Blackfoot Region.

     LAKE WIND ADVISORY until 9 PM MDT this evening Flathead/Mission
     Valleys.

ID...WIND ADVISORY until 9 PM MDT this evening Eastern Lemhi County.

&&

Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoula
Hazardous weather outlook, May 13, 4:53 AM MDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
453 AM MDT MON MAY 13 2013

IDZ005>008-132300-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
353 AM PDT MON MAY 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE ACROSS NORTH-CENTRAL IDAHO TODAY.
THUNDERSTORMS AHEAD OF AND ALONG A COLD FRONT WILL BRING AN
INCREASED THREAT FOR LIGHTNING...HEAVY DOWNPOURS AND STRONG GUSTY
WINDS. INTENSE RAINFALL WITH A FEW OF THESE THUNDERSTORMS MAY
CAUSE LOCALIZED FLOOD CONCERNS...ESPECIALLY IN AREAS NEAR RECENT
WILDFIRE BURN SCARS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ009-010-MTZ004>007-043-132300-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-LOWER CLARK FORK REGION-
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
453 AM MDT MON MAY 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTH-CENTRAL IDAHO AND
WESTERN MONTANA TODAY. SOME OF THE STORMS COULD BECOME SEVERE AND
CAPABLE OF PRODUCING HAIL...DAMAGING WINDS AND FREQUENT LIGHTNING.
INTENSE RAINFALL WITH A FEW OF THESE THUNDERSTORMS MAY CAUSE
LOCALIZED FLOOD CONCERNS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ003-132300-
FLATHEAD/MISSION VALLEYS-
453 AM MDT MON MAY 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA.

FOR THE LATEST INFORMATION ON WATCHES...WARNINGS AND ADVISORIES...GO
TO WEATHER.GOV/MISSOULA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN MONTANA TODAY.
SOME OF THE STORMS COULD BECOME SEVERE AND CAPABLE OF PRODUCING
HAIL...DAMAGING WINDS AND FREQUENT LIGHTNING. INTENSE RAINFALL
WITH A FEW OF THESE THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING
CONCERNS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, May 13, 5:33 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
533 PM MDT MON MAY 13 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     TSTM WND GST     3 SW MISSOULA           46.84N 114.05W
05/13/2013  E50 MPH          MISSOULA           MT   NWS EMPLOYEE

            LARGE TREE BRANCHES DOWN AT MISSOULA COUNTRY
            CLUB GOLF COURSE.

&&

IRIS SYSTEM
Local storm report, May 13, 5:38 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
538 PM MDT MON MAY 13 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             FLORENCE                46.63N 114.08W
05/13/2013  M0.88 INCH       RAVALLI            MT   OTHER FEDERAL

&&

IRIS SYSTEM
Local storm report, May 13, 5:40 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
540 PM MDT MON MAY 13 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     WOODLAND                46.31N 116.07W
05/13/2013  M43 MPH          IDAHO              ID   TRAINED SPOTTER

&&

IRIS SYSTEM
Local storm report, May 13, 5:45 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MISSOULA MT
545 PM MDT MON MAY 13 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     WOODLAND                46.31N 116.07W
05/13/2013  M43 MPH          IDAHO              ID   TRAINED SPOTTER

0526 PM     TSTM WND GST     BONNER                  46.87N 113.86W
05/13/2013  M32 MPH          MISSOULA           MT   TRAINED SPOTTER

            POWER OUTAGE IN BONNER.

0526 PM     TSTM WND GST     3 SW MISSOULA           46.84N 114.05W
05/13/2013  E50 MPH          MISSOULA           MT   NWS EMPLOYEE

            LARGE TREE BRANCHES DOWN AT MISSOULA COUNTRY
            CLUB GOLF COURSE.

0522 PM     HAIL             FLORENCE                46.63N 114.08W
05/13/2013  M0.88 INCH       RAVALLI            MT   OTHER FEDERAL

0509 PM     TSTM WND GST     1 NE RACETRACK          46.29N 112.73W
05/13/2013  M48 MPH          POWELL             MT   TRAINED SPOTTER

0505 PM     HEAVY RAIN       4 NW LOLO               46.79N 114.14W
05/13/2013  M0.25 INCH       MISSOULA           MT   NWS EMPLOYEE

            HEAVY RAIN DURATION 6 MINUTES

0503 PM     TSTM WND GST     4 N LOLO                46.82N 114.07W
05/13/2013  E50 MPH          MISSOULA           MT   NWS EMPLOYEE

&&
Local storm report, May 13, 6:06 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
606 PM MDT MON MAY 13 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             4 SSW LOLO              46.70N 114.10W
05/13/2013  M1.00 INCH       MISSOULA           MT   NWS EMPLOYEE

            TREE BRANCHES 2INCHES IN DIAMETER BROKEN OFF
            TREES, BRANCHES STRIPPED OF LEAVES.

&&

IRIS SYSTEM
Local storm report, May 13, 6:10 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MISSOULA MT
610 PM MDT MON MAY 13 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     WOODLAND                46.31N 116.07W
05/13/2013  M43 MPH          IDAHO              ID   TRAINED SPOTTER

0526 PM     TSTM WND GST     BONNER                  46.87N 113.86W
05/13/2013  M32 MPH          MISSOULA           MT   TRAINED SPOTTER

            POWER OUTAGE IN BONNER.

0526 PM     TSTM WND GST     3 SW MISSOULA           46.84N 114.05W
05/13/2013  E50 MPH          MISSOULA           MT   NWS EMPLOYEE

            LARGE TREE BRANCHES DOWN AT MISSOULA COUNTRY
            CLUB GOLF COURSE.

0522 PM     HAIL             FLORENCE                46.63N 114.08W
05/13/2013  M0.88 INCH       RAVALLI            MT   OTHER FEDERAL

0509 PM     TSTM WND GST     1 NE RACETRACK          46.29N 112.73W
05/13/2013  M48 MPH          POWELL             MT   TRAINED SPOTTER

0505 PM     HEAVY RAIN       4 NW LOLO               46.79N 114.14W
05/13/2013  M0.25 INCH       MISSOULA           MT   PUBLIC

            HEAVY RAIN DURATION 6 MINUTES

0503 PM     TSTM WND GST     4 N LOLO                46.82N 114.07W
05/13/2013  E50 MPH          MISSOULA           MT   NWS EMPLOYEE

0500 PM     HAIL             4 SSW LOLO              46.70N 114.10W
05/13/2013  M1.00 INCH       MISSOULA           MT   NWS EMPLOYEE

            TREE BRANCHES 2INCHES IN DIAMETER BROKEN OFF
            TREES, BRANCHES STRIPPED OF LEAVES.

&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:09 PM MDTSpecial Weather StatementMSOGranite, Missoula, Powell, Ravalli51 min
May 13, 6:51 PM MDTSpecial Weather StatementMSOClearwater39 min

Nearby

Severe Thunderstorm Warnings in Montana, 2013Severe Thunderstorm Warnings in Idaho, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.